Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 108, NWS Jackson, MS

April 7, 2006Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2006, 2:37 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 2:37 PM CDT (19:37 UTC)
Expired
Apr 7, 2006, 3:30 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Morehouse Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 165 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 11:34 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:43 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 7, 1:43 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT FRI APR 7 2006

.DISCUSSION...
DID A QUICK UPDATE TO ADD THE WATCH AND ADJUST THE WEATHER GRIDS.
TEMPERATURES STILL SEEM TO BE ON TRACK. WITH SIGNIFICANT WEATHER
EXPECTED TO DEVELOP OVER THE CWA IN THE NEXT FEW HOURS...OPTED NOT TO
ISSUE LKY THIS AFTERNOON. WINDS ALONG THE RIVER REMAIN AROUND 20KTS
WITH HIGHER GUSTS AND SHOULD CONTINUE THROUGH THE EVENING. STORMS
CONTINUES TO DEVELOP TO THE NORTHWEST AND TRACK OFF NORTHEAST...JUST
MISSING THE CWA. WIDESPREAD LARGE HAIL HAS OCCURRED...SO EXPECTING IT
ONCE THINGS GET STARTED. RUC THETA E VALUES WERE AROUND 345K AND
QUICKLY SPREADING NORTHEAST. STILL EXPECTING THE STORMS TO DEVELOP
OVER THE DELTA IN THE NEXT HOUR OR TWO AND SHIFT SOUTH...WITH
ACTIVITY BEING DELAYED TO AFTER 4 FOR THE JACKSON METRO AREA.
SOUNDINGS STILL SHOW A CAP OVER THE AREA...BUT THERE WAS PLENTY OF
ELEVATED INSTABILITY. ANYWAY...NO REAL CHANGES FOR THE SHORT TERM.

&&

.AVIATION...
STILL EXPECTING SCATTERED ACTIVITY...SO TRIED TO ADJUST THE TIMING.
WITH NO OBS COMING IN FOR GLH...HAD TO NIL THE TAF FOR NOW.
ANYWAY...DELAYED ANY THUNDERSTORM DEVELOPMENT UNTIL ABOUT 4 OR 5 PM
FOR MOST OF THE AREA. MAINTAINED HAIL AND DAMAGING WINDS FOR ALL
GROUPS THROUGH THE EVENING. STILL EXPECTING STORMS TO END FROM THE
WEST...WITH ACTIVITY ENDING IN GLH/GWO AROUND 6Z...JAN 6-8Z AND
HOLDING FOR GTR/MEI AND HBG THROUGH 12Z. BY 15Z VFR CONDITIONS SHOULD
PREVAIL. A TROUGH AXIS WAS EXPECTED TO PASS JUST NORTH OF THE
AREA...SO CLOUDS MAY CLEAR BRIEFLY AND FILL BACK IN...BUT EXPECTING
HEIGHTS TO REMAIN ABOVE 3KFT. A SHOWER MAY BE POSSIBLE AROUND GTR
LATE IN THE MORNING...BUT RAINFALL AMOUNTS WILL BE LIGHT...SO NOT
LOOKING FOR ANY OBSTRUCTIONS TO THE VISIBILITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  62  69  43 /  42  85  17   6
MERIDIAN      87  63  73  41 /  35 100  22   5
VICKSBURG     84  61  68  44 /  42  60  15   7
HATTIESBURG   86  67  77  46 /  15  60  23   1
NATCHEZ       82  61  69  44 /  24  48  13   2
GREENVILLE    81  59  61  41 /  67  71  10   5
GREENWOOD     81  60  64  40 /  66  85  13   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07
Hazardous weather outlook, Apr 7, 6:11 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT FRI APR 07 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
611 AM CDT FRI APR 07 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A FEW DISTURBANCES WILL MOVE THROUGH THE AREA TODAY AND SET THE
STAGE FOR A POTENTIAL SEVERE WEATHER OUTBREAK FOR MUCH OF THE
AREA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM SEVERE
WEATHER WILL BE VERY LARGE HAIL...POSSIBLY BASEBALL SIZE AND
LARGER...DESTRUCTIVE STRAIGHT LINE WINDS AND TORNADOES. THE
ENTIRE OUTLOOK AREA IS UNDER THE GUN BUT THE AREA OF GREATEST
CONCERN WILL BE NORTH OF I 20 THIS AFTERNOON AND EVENING.

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS NORTHERN ARKANSAS
TODAY...AND TRACK EAST SOUTHEAST INTO NORTHERN MISSISSIPPI TONIGHT.
AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE. THE
COMBINATION OF THE APPROACHING LOW...THE HIGHLY UNSTABLE AIR...AND
STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL SET THE STAGE FOR
EXPLOSIVE THUNDERSTORM DEVELOPMENT...AND ANY THUNDERSTORM THAT
DEVELOPS TODAY AND TONIGHT WILL HAVE THE POTENTIAL TO RAPIDLY BECOME
SEVERE.

FOR TODAY...THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING DURING
THE LATE MORNING...AND BECOME SEVERE DURING THE AFTERNOON. MOST OF
THE SEVERE STORMS SHOULD REMAIN NORTH OF A NATCHEZ TO MERIDIAN
LINE...WITH THE GREATEST RISK NORTH OF A RAYVILLE LOUISIANA...TO
KOSCIUSKO AND MACON MISSISSIPPI LINE. VERY LARGE HAIL...POSSIBLY
BASEBALL SIZED OR LARGER...AND DAMAGING WINDS WILL BE POSSIBLE WITH
THE MOST INTENSE STORMS. ADDITIONALLY...THE RISK FOR TORNADOES WITH
THESE STORMS WILL INCREASE THROUGHOUT THE DAY AS WINDS IN THE LOWER
LEVELS OF THE ATMOSPHERE INTENSIFY. WHILE TORNADOES WILL BE A RISK
WITH ANY SEVERE STORM TODAY...THE GREATEST RISK WILL BE IN
MISSISSIPPI TO THE NORTH OF INTERSTATE 20.

AS THE LOW AND FRONT MOVE INTO THE AREA THIS EVENING...THE RISK FOR
SEVERE WEATHER WILL SPREAD SOUTH AND EAST TO ENCOMPASS THE AREA
SOUTH OF INTERSTATE 20. SCATTERED SUPERCELL THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE
POSSIBLE...ESPECIALLY THROUGH MIDNIGHT. EVENTUALLY...A LINE OF
SEVERE STORMS WILL DEVELOP ALONG THE FRONT AND MOVE EAST ACROSS THE
AREA. THE SEVERE WEATHER WILL END EARLY SATURDAY MORNING AS THE LINE
DEPARTS.

THIS SYSTEM HAS THE POTENTIAL TO BECOME A SIGNIFICANT SEVERE
WEATHER EVENT. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE
LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS AND
LIFE THREATENING WEATHER SITUATION.

...FLOODING...
THERE IS ALSO A THREAT OF FLASH FLOODING AND HEAVY RAIN THIS
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE
WILL CONTINUE TO FLOW INTO THE REGION TODAY. ANY THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT
PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING
OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND
OTHER LOW LYING AREAS. AREAS ALONG AND EAST OF I 55 AND NORTH OF
A LINE FROM CANTON TO DE KALB WILL HAVE THE GREATEST RISK FOR
TRAINING STORMS WHICH COULD LEAD TO FLASH FLOODING WHILE HEAVY
RAIN AND PONDING WILL BE POSSIBLE ACROSS THE REMAINDER OF THE
OUTLOOK AREA.

...NON PRECIPITATION...
WINDS AROUND THE REGION WILL REMAIN FROM 15 TO 20 MPH TODAY WITH
HIGHER GUSTS. A TIGHTENING PRESSURE GRADIENT WILL LEAD TO GUSTY
WINDS AGAIN TODAY...WITH SUSTAINED WINDS NEAR 20 MPH AND GUSTS
APPROACHING 30 MPH FOR AREAS WEST OF I 55 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CAB

In the hours before

Special weather statement, Apr 7, 12:45 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CDT FRI APR 7 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1245 PM CDT FRI APR 7 2006

...SIGNIFICANT SEVERE WEATHER OUTBREAK...INCLUDING POSSIBILITY OF
STRONG TORNADOES...THIS AFTERNOON AND TONIGHT...

CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT OUTBREAK OF SEVERE
THUNDERSTORMS ACROSS MUCH OF MISSISSIPPI...SOUTHEAST ARKANSAS...AND
PARTS OF NORTHEAST LOUISIANA FOR THIS AFTERNOON AND TONIGHT. VERY
LARGE HAIL...TORNADOES...AND DAMAGING WINDS CAN BE EXPECTED WITH THE
MOST INTENSE STORMS.

A TORNADO WATCH IS ALREADY IN EFFECT FOR THE AREA ALONG AND NORTH OF
INTERSTATE 20...AS WELL AS THE PARISHES IN EAST CENTRAL LOUISIANA
EXCEPT CONCORDIA. THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH
THE POTENTIAL FOR STRONG...LONG TRACK TORNADOES. WITH A VOLATILE
ATMOSPHERE IN PLACE...EXPLOSIVE THUNDERSTORM DEVELOPMENT WILL OCCUR
THIS AFTERNOON...WITH THE INITIAL DEVELOPMENT OCCURRING IN NORTHERN
AND WESTERN PORTIONS OF THE WATCH AREA. WHILE ALL OF THE WATCH AREA
HAS THIS POTENTIAL FOR SIGNIFICANT TORNADOES...BETWEEN 1 AND 5
PM...THERE APPEARS TO BE AN ENHANCED TORNADO RISK ALONG AN AXIS FROM
RAYVILLE LOUISIANA...TO THE AREAS AROUND YAZOO CITY...LEXINGTON...
AND GREENVILLE...THEN NORTHEAST INTO THE GOLDEN TRIANGLE REGION. IN
ADDITION TO THE TORNADO RISK...VERY LARGE HAIL...POSSIBLY BASEBALL
SIZED OR LARGER...AND DAMAGING WIND GUSTS TO 70 MPH COULD OCCUR WITH
THE MOST INTENSE STORMS.

IN THE JACKSON METRO AREA...THE THREAT OF SEVERE WEATHER SHOULD HOLD
OFF UNTIL AFTER 3 PM...AND IN THE MERIDIAN AREA THE RISK OF SEVERE
WEATHER SHOULD NOT BEGIN UNTIL BETWEEN 4 AND 6 PM.

AS THE LOW AND COLD FRONT RESPONSIBLE FOR THE SEVERE WEATHER MOVE
INTO THE AREA THIS EVENING...THE RISK FOR SEVERE WEATHER WILL SPREAD
SOUTH AND EAST TO ENCOMPASS THE AREA SOUTH OF INTERSTATE 20.
SCATTERED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES WILL CONTINUE TO BE
POSSIBLE...ESPECIALLY THROUGH MIDNIGHT. EVENTUALLY...A LINE OF
SEVERE STORMS WILL DEVELOP ALONG THE FRONT AND MOVE EAST ACROSS THE
AREA. THE SEVERE WEATHER WILL END EARLY SATURDAY MORNING AS THE LINE
DEPARTS.

THIS IS A PARTICULARLY DANGEROUS AND POTENTIALLY LIFE THREATENING
WEATHER SITUATION. PEOPLE SHOULD MONITOR WEATHER CONDITIONS CLOSELY
AND STAY TUNED TO YOUR FAVORITE LOCAL TELEVISION AND RADIO
STATIONS...THE INTERNET...AND NOAA WEATHER RADIO FOR THE LATEST
INFORMATION ABOUT THIS POTENTIALLY DANGEROUS AND LIFE THREATENING
WEATHER SITUATION.

AG/EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:23 PM CDTSevere Thunderstorm WarningJANWashington67 min
Apr 7, 3:55 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower65 min
Apr 7, 4:08 PM CDTSevere Thunderstorm WarningJANBolivar37 min
Apr 7, 4:22 PM CDTSevere Thunderstorm WarningJANLeflore46 min
Apr 7, 4:26 PM CDTTornado WarningJANHumphreys, Leflore, Sunflower40 min
Apr 7, 4:39 PM CDTTornado WarningJANCarroll, Holmes66 min
Apr 7, 4:40 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Apr 7, 4:43 PM CDTTornado WarningJANWashington47 min
Apr 7, 5:03 PM CDTTornado WarningJANSunflower57 min
Apr 7, 5:17 PM CDTTornado WarningJANGrenada, Montgomery43 min
Apr 7, 5:23 PM CDTTornado WarningJANHolmes, Leflore52 min
Apr 7, 5:42 PM CDTTornado WarningJANHumphreys18 min
Apr 7, 5:43 PM CDTTornado WarningJANWebster24 min
Apr 7, 5:49 PM CDTTornado WarningJANCarroll56 min
Apr 7, 6:05 PM CDTSevere Thunderstorm WarningJANGrenada55 min
Apr 7, 6:18 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower42 min
Apr 7, 6:24 PM CDTTornado WarningJANMontgomery66 min
Apr 7, 6:28 PM CDTSevere Thunderstorm WarningJANWashington47 min
Apr 7, 6:39 PM CDTSevere Thunderstorm WarningJANBolivar36 min
Apr 7, 6:43 PM CDTTornado WarningJANWebster56 min
Apr 7, 3:38 PM CDTSevere Thunderstorm WarningJANMorehouse67 min
Apr 7, 3:48 PM CDTTornado WarningJANMorehouse57 min
Apr 7, 5:31 PM CDTSevere Thunderstorm WarningJANMorehouse59 min
Apr 7, 6:15 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll60 min
Apr 7, 4:13 PM CDTSevere Thunderstorm WarningJANAshley, Chicot62 min
Apr 7, 4:27 PM CDTTornado WarningJANAshley, Chicot48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.